EconPapers    
Economics at your fingertips  
 

Pair-wise convergence of intra-city house prices in Beijing

Tommaso Gabrieli, Theodore Panagiotidis and Yishuang Xu

The Journal of Economic Asymmetries, 2019, vol. 20, issue C

Abstract: This paper examines the long-run convergence of houses prices across the eighteen Beijing districts using monthly dataset that span from January 2006 to December 2014. Following a pair-wise approach, we conduct unit root tests on all N(N-1)/2 possible pairs of housing price differentials across the N districts of Beijing. By doing so we do not select any base-district or regional average as the benchmark. A two-stage approach is employed. In the first stage, unit root tests are employed to investigate the convergence (stationarity) of house price differentials across Beijing. Over half of the intra-city house price differentials are found to be stationary. The second stage of the analysis investigates the drivers of convergence. The probability of a pair being stationarity is negatively affected by income differentials across the eighteen districts, as well as the demographics differentials and supply-side factors. Last, we reveal that the half-life of a shock towards long-run price equilibrium is positively affected by distance and housing supply while little evidence can be found for the influence of income and population density.

Keywords: House price convergence; Pair-wise approach; Cointegration (search for similar items in EconPapers)
JEL-codes: C2 C3 R1 R2 R3 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1703494919300702
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Pair-wise Convergence of Intra-city House Prices in Beijing (2018) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:joecas:v:20:y:2019:i:c:s1703494919300702

DOI: 10.1016/j.jeca.2019.e00131

Access Statistics for this article

The Journal of Economic Asymmetries is currently edited by A.G. Malliaris

More articles in The Journal of Economic Asymmetries from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-07-15
Handle: RePEc:eee:joecas:v:20:y:2019:i:c:s1703494919300702